Hilbertianity of fields of power series

Research output: Contribution to journalArticlepeer-review


Let R be a domain contained in a rank-1 valuation ring of its quotient field. Let R[X] be the ring of formal power series over R, and let F be the quotient field of R[X]. We prove that F is Hilbertian. This resolves and generalizes an open problem of Jarden, and allows to generalize previous Galois-theoretic results over fields of power series.

Original languageEnglish
Pages (from-to)351-361
Number of pages11
JournalJournal of the Institute of Mathematics of Jussieu
Issue number2
StatePublished - Apr 2012
Externally publishedYes

Bibliographical note

Funding Information:
Acknowledgements. The author was supported by an ERC grant while working on this research. The author thanks Arno Fehm, for many helpful suggestions and corrections, and the referee, for his/her comments.


  • AMS 2010 Mathematics subject classificationPrimary 12E30;


Dive into the research topics of 'Hilbertianity of fields of power series'. Together they form a unique fingerprint.

Cite this